MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Back to Search Results |
| Catalog Number |
ETUF2814C102E |
| Medical Device Problem Codes |
Difficult to Remove (1528); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/30/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product analysis conclusion: the reported difficulty in removing the delivery system and the device damage attributed to interaction with another device cannot be confirmed based on the pre-implant imaging provided.Procedural angiography demonstrating device insertion, stent graft deployment, and the attempted removal of the delivery system were not available for review; therefore, direct assessment of the reported event is limited.The pre-implant ct report demonstrated the presence of a previously implanted stent in the right common iliac artery, corresponding to the device described in the event narrative as being involved in the reported interaction and removal difficulty.In addition, tortuosity of the right iliac anatomy was noted and may also have contributed; however, this could not be confirmed based on the available imaging.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that an endurant ii aui stent graft was used during an initial procedure to treat a 55 mm abdominal aortic aneurysm with planned deployment of a 28 aui with a 10 mm limb extension to the right common iliac artery in a patient with a pre-existing occluded left common iliac artery and a previously placed right common iliac artery stent.It was reported during the index procedure, the right iliac stent was pre-dilated with a 9 mm angioplasty balloon, and the 28 aui was advanced and successfully deployed.It was noted that the device was inspected upon opening with no issues noted and the instructions for use were followed during deployment.During re-sheathing, the delivery system became stuck on the proximal segment of the pre-existing iliac stent, and the iliac stent was pulled back during attempted re-sheathing, causing a bend in the iliac stent.The physician was unable to remove the delivery system across the bent iliac stent.Axillary access was obtained and a wire, catheter, and balloon were advanced from above in an attempt to cross the iliac stent and open it, but this was unsuccessful.The patient was transported to another hospital for continuation of care.A brachial cutdown was performed and a wire and balloon were advanced into the aui to gain proximal control, followed by a femoral cutdown to directly visualize the artery.The existing stent and delivery system were removed, and the delivery system had to be cut to enable removal.Iliac artery reconstruction was performed using non-mdt 8 mm grafts, and a etlw1610c124e limb was deployed into the non-medtronic graft to rebuild the common iliac artery.It was confirmed that a medtronic sheath was opened but not used due to the delivery system becoming stuck and the required transportation to another hospital.The physician stated the pre-existing non-medtronic iliac stent caused the aui delivery system to become stuck.The patient is in stable condition, remains intubated in the icu, and will continue to be monitored.
Additional Manufacturer Narrative
Product analysis the image depicts cut components of the endurant delivery system, including a detached spiral tubing and taper tip.A fragment of a bare metal non-medtronic stent can be seen alongside the components, and an additional portion appears to be stuck on the spiral tubing and covered with biological tissue.A bend is evident to the taper tip.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.